Heavy Rain, Marshall
- When
- June 4, 7:30 PM CST to 8:17 PM CST
- Where
- Marshall County, Calvert City
- Reported by
- NWS Employee
- Coordinates
- 37.030, -88.350
An off-duty National Weather Service employee measured 1.51 inches of rain within 45 minutes.
Thunderstorms increased and spread southeast through the evening hours. Storm development was focused along and southwest of a frontal boundary that extended southeast from a weak surface low near St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms increased and spread southeast through the evening hours. Storm development was focused along and southwest of a frontal boundary that extended southeast from a weak surface low near St. Louis. A favorable combination of wind shear and instability near the boundary supported a few strong storms with hail and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 5:50 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CDT MON JUN 4 2012 .UPDATE... ISSUED AT 650 PM CDT MON JUN 4 2012 REVISED AVIATION DISCUSSION FOR 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 133 PM CDT MON JUN 4 2012 SURFACE LOW JUST EAST OF KSTL WILL CONTINUE TO TRACK SSE THIS EVENING AFTN...WITH THUNDERSTORMS FORECAST TO DEVELOP ACROSS THE REGION. A CORRIDOR SLIGHT RISK AREA CONTINUES TO EXTEND FROM NEAR KSTL SOUTH ACROSS THE FA INTO WEST TENNESSEE. PRIMARY HAZARDS SHOULD BE DAMAGING WINDS AND HAIL. DECENT CAPE VALUES BEING GENERATED BY THE MODELS...WITH MID AND UPPER LEVEL WINDS INCREASING SLIGHTLY. SO THE POSSIBILITY SEEMS LEGIT. THE ACTIVITY WILL QUICKLY SHIFT SOUTH AND EAST OUT OF THE AREA DURING THE FIRST 1/2 OF TONIGHT. SHOULD BE MAINLY DRY AFTER MIDNIGHT...UNLESS THERE IS LINGERING CONVECTION ALONG THE KY/TN BORDER. DRY WEATHER FORECAST FOR TUESDAY AND WEDNESDAY. H5 RIDGE OVER THE CENTRAL U.S. AND A DEEP LOW OFF THE NE COAST WILL KEEP THE REGION IN NNW FLOW ALOFT DURING THE PERIOD AS HIGH PRESSURE AT THE SURFACE SLOWLY BUILDS SOUTH. TEMPS WILL BE SLIGHTLY BELOW NORMAL. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 133 PM CDT MON JUN 4 2012 AT THE START OF THE EXTENDED WE ARE STILL IN A NW FLOW REGIME BUT LITTLE IF ANY ENERGY OR PERTURBATIONS WERE DETECTED BY THE LATEST OPERATIONAL MODEL RUNS. HOWEVER THE GFS IS STILL FLIP FLOPPING WITH A HINT OF MOISTURE SUNDAY VS MONDAY 12Z MON RUN VS THE 6Z RUN RESPECTIVELY. THE CONSECUTIVE GFS RUNS DO INDICATE AT LEAST A DIRTY UPPER LEVEL HIGH BY SUNDAY WITH GULF MOISTURE RETURNING AS THE SURFACE HIGH MEANDERS OFF THE EAST COAST. HOWEVER THE 00Z SUN ECMWF HOLDS OFF WITH MAIN GULF MOISTURE UNTIL DAY 8. FOR NOW PLAN ON KEEPING FCST DRY UNLESS COLLABORATION OR THE INIT DICTATES OTHERWISE. AS FOR TEMPS EXPECT A SLOW WARMUP THROUGH 80S THIS WEEK FINALLY SOARING INTO THE UPPER 80S TO AROUND 90 FOR THE END OF THE WEEK AND WEEKEND. && .FIRE WEATHER... ISSUED AT 133 PM CDT MON JUN 4 2012 A FEW OF THE RAWS SITES ARE STILL FALLING INTO THE SINGLE DIGITS WHERE LITTLE TO NO RAIN HAD FALLEN AND WILL MONITOR CLOSELY FOR POSSIBLE HEIGHTENED FIRE WEATHER DANGER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 650 PM CDT MON JUN 4 2012 AS LOW PRESSURE TRACKS SOUTHEAST ACROSS THE REGION...A FEW SHOWERS ARE STILL POSSIBLE AT KEVV/KOWB WITH A FEW THUNDERSTORMS POSSIBLE AT KCGI/KPAH THROUGH THE EARLY EVENING. WILL CONTINUE TO COVER WITH VCSH FOR NOW. A TREND TOWARDS CLEARING SKIES AND NORTHEAST WINDS WILL TAKE HOLD LATER TONIGHT AS THE LOW MOVES SOUTH OF THE REGION. MAINLY CLEAR SKIES WILL PREVAIL ON TUESDAY AS NORTHEAST WINDS PICK UP TO AROUND 10 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 236 PM CDT MON JUN 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 236 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE CONTINUES TO BE A RISK FOR A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND HAIL. MOVEMENT OF THE STORMS SHOULD BE SOUTHEAST UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 754 PM CDT MON JUN 4 2012 ILZ088-089-093-KYZ004-050130- BALLARD KY-JOHNSON IL-PULASKI IL-UNION IL- 754 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...PULASKI AND EXTREME SOUTHWESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN BALLARD COUNTY IN WESTERN KENTUCKY UNTIL 830 PM CDT... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DONGOLA...OR 14 MILES SOUTHEAST OF ANNA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... KARNAK...OLMSTED AND NEW GRAND CHAIN. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The Paducah radar (KPAH), 38 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 heavy rain, 1 hail. Local standard time, as filed.
An off-duty National Weather Service employee measured 1.51 inches of rain within 45 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384510, 384509.